Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 2, 2014, 7:44 AM EDT for Lawrence County, Indiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 7:44 AM EDT (11:44 UTC)
- Expired
- Aug 2, 2014, 8:45 AM EDT
- In force
- 61 min
- Issued by
- NWS Indianapolis, IN
County Lawrence County, IN
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864
WWUS83 KIND 021144
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EDT SAT AUG 2 2014
INZ070-071-021245-
JACKSON-LAWRENCE-
744 AM EDT SAT AUG 2 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN JACKSON AND SOUTHERN
LAWRENCE COUNTIES UNTIL 845 AM EDT...
AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BEDFORD...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MITCHELL...
TUNNELTON...
SPRING MILL STATE PARK...
PLEASANT VIEW...
MEDORA...
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
&&
LAT...LON 3883 8661 3890 8613 3876 8613 3878 8618
3876 8627 3874 8628 3873 8631 3869 8630
3868 8631 3869 8661
TIME...MOT...LOC 1144Z 265DEG 24KT 3877 8649
$$
SMFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:38 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 2, 6:38 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 638 AM EDT SAT AUG 2 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 332 AM EDT SAT AUG 2 2014 SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS AN UPPER LEVEL WAVE TRACKS EAST. WEAK HIGH PRESSURE WILL BUILD INTO CENTRAL INDIANA TONIGHT...WITH DRY WEATHER EXPECTED THROUGH MONDAY. UNSETTLED WEATHER WILL THEN RETURN WITH DAILY CHANCES FOR THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK AS A FRONTAL BOUNDARY SETTLES ACROSS THE REGION. && .NEAR TERM /TODAY/... ISSUED AT 332 AM EDT SAT AUG 2 2014 UPPER WAVE CENTERED OVER THE REGION EARLY THIS MORNING PRODUCING CLOUDS AND ISOLATED CONVECTION. WITH STORM MOTIONS AGAIN AT 5KTS OR LESS...CELLS ARE VERY SLOW MOVERS. TEMPS AT 07Z WERE IN THE 60S ACROSS CENTRAL INDIANA. YET ANOTHER DAY WITH THE POTENTIAL FOR SCATTERED CONVECTION AS THE UPPER WAVE MOVES SLOWLY ACROSS THE AREA. ONLY DIFFERENCE TODAY FROM FRIDAY WILL BE THE LOCATION OF GREATEST CONVECTIVE CONCENTRATION. EXPECT THIS TO FOCUS MORE OVER THE EASTERN FORECAST AREA AS THE WAVE TREKS INTO OHIO BY THIS AFTERNOON. WILL CARRY HIGHEST POPS AT 40-50 OVER THESE AREAS...GRADUALLY TAPERING FURTHER TO THE WEST. DESPITE LOWER THREATS OVER WESTERN FORECAST AREA...AGAIN STORMS ARE POSSIBLE ANYWHERE TODAY IN THE WARM MOIST AIRMASS. LOCALLY HEAVY SOAKERS WILL BE THE PRIMARY THREAT FROM CONVECTION WITH SLOW STORM MOTIONS. THERMODYNAMIC PROFILES NOT QUITE AS FAVORABLE AS THEY WERE FRIDAY...BUT STILL INDICATE POTENTIAL FOR GUSTY WINDS AND HAIL FROM STRONGER STORMS WITHIN THE WEAKLY SHEARED ENVIRONMENT PRESENT. CONVECTIVE COVERAGE SHOULD GRADUALLY DIMINISH TOWARDS EARLY EVENING AS THE WAVE SHIFTS FURTHER EAST INTO OHIO. TEMPS...MOS GUIDANCE AGAIN APPEARS TO BE OVERDOING AVAILABLE WARMTH TODAY CONSIDERING THE ABOVE THOUGHTS AND VIRTUALLY IDENTICAL THERMAL PROFILES TO FRIDAY. UNDERCUTTING MOS BY A COUPLE DEGREES FOR HIGHS. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 332 AM EDT SAT AUG 2 2014 FORECAST CHALLENGES FOCUS ON TEMPS AS HIGH PRESSURE BRINGS MAINLY DRY WEATHER THROUGH THE PERIOD. THE ARRIVAL OF WEAK SURFACE HIGH PRESSURE AND SUBTLE RIDGING ALOFT LATE TONIGHT AND SUNDAY WILL EXPAND INTO THE OHIO VALLEY BEHIND THE DEPARTING WAVE. MODEL SOUNDINGS SHOWING THE DEVELOPMENT OF A MID LEVEL CAP AND SUBSIDENCE ALOFT...SETTING THE STAGE FOR A PLEASANT SUNDAY ACROSS CENTRAL INDIANA. CONVECTIVE TEMPS AROUND 80 WILL SUPPORT AFTERNOON CU DEVELOPMENT. THE SURFACE HIGH REMAINS ACROSS THE REGION MONDAY AS THE UPPER TROUGH ATTEMPTS TO REESTABLISH WITH A WAVE ALOFT ROTATING INTO THE GREAT LAKES. CAP IS WEAKER ON MONDAY BUT STILL PRESENT...AND SHOULD KEEP CONVECTION FROM DEVELOPING OVER THE FORECAST AREA IN THE ABSENCE OF MORE SUBSTANTIAL FORCING ALOFT. YET ANOTHER WAVE ALOFT WILL APPROACH FROM THE NORTHWEST LATE MONDAY NIGHT AND MAY SPREAD ISOLATED CONVECTION INTO THE NORTHERN WABASH VALLEY PRIOR TO DAYBREAK TUESDAY. WITH LITTLE INSTABILITY HOWEVER...PLAN ON MAINTAINING A DRY FORECAST AT THIS TIME. TEMPS...GENERALLY WENT AT OR JUST BELOW MAVMOS GUIDANCE FOR HIGHS SUNDAY AND MONDAY. LOW LEVEL THERMALS WILL WARM AND WITH MORE SUNSHINE BOTH DAYS...SHOULD SEE TEMPS RISE A FEW DEGREES OVER HIGHS FRIDAY AND TODAY. EXPECT A BROAD SPECTRUM IN LOWS BETWEEN THE CITIES AND RURAL AREAS WITH MAINLY CLEAR SKIES AND LIGHT WINDS. COOLER MAVMOS CAPTURED THIS WELL AND WAS PREFERRED FOR LOWS THROUGHOUT THE PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 332 AM EDT SAT AUG 2 2014 AN UPPER TROUGH OVER THE EASTERN THIRD OF THE U.S. WILL ALLOW SEVERAL UPPER WAVES TO MOVE THROUGH CENTRAL INDIANA KEEPING LOW CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE LONG TERM. THERE IS LITTLE TO KEY IN ON FOR TIMING WITH LITTLE IN THE WAY OF SURFACE FORCING AND HIGH MODEL VARIABILITY REGARDING TIMING OF INDIVIDUAL WAVES. THUS ONLY MADE MINOR QUALITY CONTROL ADJUSTMENTS TO LOW TO MID CHANCE POPS FROM INITIALIZATION THROUGH THE PERIOD. TEMPERATURES LOOK VERY SIMILAR THROUGHOUT WITH NEAR NORMAL HIGHS IN THE LOW TO MIDDLE 80S AND LOWS IN THE 60S TO AROUND 70. && .AVIATION /DISCUSSION FOR 021200Z TAF ISSUANCE/... ISSUED AT 636 AM EDT SAT AUG 2 2014 A FEW SHOWERS AND STORMS ARE LOCATED SOUTH OF KHUF AND WEST OF KBMG AS OF 1030Z. THESE ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS HAVE BEEN GOING ON THROUGH MUCH OF THE NIGHT FORMING ON THE LEADING EDGE OF AN UPPER WAVE. CHANCES FOR SHOWERS TO STRIKE ANY SITE ARE VERY UNCERTAINY...BUT SOME SHORT TERM GUIDANCE SUGGEST ANY CHANCES WILL BE GONE BY 18Z. WITH BEST COVERAGE NEAR KBMG NOW WILL AT LEAST INCLUDE VCSH AND MAY ALSO GO WITH VCTS...AND MAY CARRY VCSH AT KHUF AND KIND FOR A FEW HOURS THIS MORNING WITH NO IMPACT ON FLIGHT CATEGORY. ANY FOG CURRENTLY AT THE SITES /MAINLY MVFR AT OUTLYING SITES/ SHOULD MIX OUT WITHIN AN HOUR OR SO OF ISSUANCE. COULD SEE CHANCES FOR THUNDERSTORMS DRAG INTO THE AFTERNOON BUT NOT CONFIDENT THEY WILL LAST THAT LONG SO WILL LEAVE OUT. ALSO COULD SEE MORE FOG DEVELOPMENT OVERNIGHT TONIGHT. WINDS STAY FAIRLY LIGHT THROUGHOUT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM....CP AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 2, 3:43 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 AM EDT SAT AUG 2 2014 INZ021-028>031-035>049-051>057-060>065-067>072-031000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 343 AM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...GUSTY WINDS AND HAIL. TIMING: THROUGH EARLY THIS EVENING. DISCUSSION: SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THROUGH THE DAY AS AN UPPER LEVEL WAVE TRACKS SLOWLY EAST INTO OHIO BY THIS EVENING. DRIER WEATHER IS EXPECTED OVERNIGHT AS WEAK HIGH PRESSURE BUILDS IN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY. STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY STORM. DISCUSSION: DRY WEATHER IS EXPECTED THROUGH THE EARLY PART OF THE WEEK AS HIGH PRESSURE PASSES THROUGH THE REGION. UNSETTLED WEATHER IS AGAIN EXPECTED BEGINNING TUESDAY AND CONTINUING THROUGH THE END OF THE WEEK AS A FRONTAL SYSTEM APPROACHES FROM THE NORTHWEST AND SEVERAL UPPER LEVEL DISTURBANCES PASS THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 2, 7:44 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EDT SAT AUG 2 2014
INZ070-071-021245-
JACKSON-LAWRENCE-
744 AM EDT SAT AUG 2 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN JACKSON AND SOUTHERN
LAWRENCE COUNTIES UNTIL 845 AM EDT...
AT 741 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BEDFORD...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MITCHELL...
TUNNELTON...
SPRING MILL STATE PARK...
PLEASANT VIEW...
MEDORA...
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
&&
LAT...LON 3883 8661 3890 8613 3876 8613 3878 8618
3876 8627 3874 8628 3873 8631 3869 8630
3868 8631 3869 8661
TIME...MOT...LOC 1144Z 265DEG 24KT 3877 8649
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:36 AM EDT | Areal Flood Advisory | IND | Daviess, Lawrence, Martin | 3 hr |
Nearby
Special Weather Statements in Indiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.